MAUDE Adverse Event Report: STRYKER GMBH STRAIGHT REDUCTION CLAMP, BROAD VARIAX2

STRYKER GMBH STRAIGHT REDUCTION CLAMP, BROAD VARIAX2
Catalog Number 705297
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "tip damaged during use".
 
Event or Problem Description
As reported: "tip damaged during use.".
 
Additional Manufacturer Narrative
The reported event could be confirmed since the device was returned for evaluation and matches the alleged failure.The device inspection revealed the following: the clamp had one of its tips broken.The broken tip was not returned.Broken surface is smooth and does not show any plastic deformation which indicates towards a typical brittle breakage under high bending load.In general, the clamp is in extremely used condition, the surface is slightly discolored from often reprocessing and the teeth of the locking mechanism have clearly visible wear marks.This indicates that the device was previously used without any issues.Furthermore, a hardness test according to rockwell on the returned item indicates the material being in accordance to the values in the material specification.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design-related problems were found during the investigation.Based on the investigation, the root cause was attributed to be user related.The failure was caused by excessive bending load application intraoperatively leading to breakage of clamp.If more information is provided, the case will be reassessed.

Brand Name
STRAIGHT REDUCTION CLAMP, BROAD VARIAX2
Common Device Name
CLAMP
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
cécile lefeuvre
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21761763
Report Number0008031020-2025-00666
Device Sequence Number21012723
Product Code HXD
UDI-Device Identifier07613327125252
UDI-Public(01)07613327125252(10)L28817
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number705297
Device Lot NumberL28817
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/07/2025
Supplement Date Received by Manufacturer05/27/2025
Initial Report FDA Received Date04/03/2025
Supplement Report FDA Received Date06/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown